2019 ASF Research Symposium
& Family Conference

Louisville, Kentucky

Research Symposium July 23 – 24  |  Family Conference 24 – 27

Angelman Syndrome Foundation 2019 Research Symposium and Family Conference

AS Families fight for their loved one with AS every day. What better place to gather than Louisville, the home of Muhammad Ali – the place where he started his fight. The gloves are off as we come together for interactive learning sessions, activities and 1:1 opportunities to engage with AS experts and peers.

Together we will all knock out AS!  #knockoutAS

About the 2019 Conference

Sessions

This is a tentative schedule that will be updated and changed as plans/speakers are finalized.

 

Wednesday, July 24

10:00 am – 6:30 pm
ASF Family Conference Registration Desk Open

12 Noon – 4:00 pm
Sibshops: For Siblings Only (Ages 6 – 18+)

 

Sessions

12:15 – 12:45 pm
ASF Conference Welcome and Opening Session
ASF Board President and Executive Director

 

12:45 – 1:45 pm
AS Clinics: What to Expect with Your Visits
Connie Krueger, RN – Mayo Clinic

 

15 Minute Break

 

2:00 – 3:15 pm
Keynote Research Speaker: Research Updates
Stormy Chamberlain, Ph.D. and Ben Philpot, Ph.D.

 

3:15 – 4:15 pm
Current Treatments and Efficacy in AS
Jessica Duis, M.D.

 

4:15 – 5:00 pm  
Just for Moms Just for Grandparents

 

5:15 – 6:00 pm  
Just for Dads Just for Other Family Members

 

6:45 – 9:00 pm
Welcome Reception

 

 

Thursday, July 25

7:00 am – 4:30 pm
ASF Family Conference Registration Desk Open

7:15 – 8:00 am
Breakfast on your own

9:00 am – 3:00 pm
Children’s Activities (Must sign up by July 1 through Conference registration)
Children, Individuals with AS and their care providers will visit Kentucky Kingdom & Hurricane Bay.  Cost is $25/person.

 

Sessions

9:00 – 10:30 am
A to Z / Angelman throughout the Lifespan
ASF AS Clinical Network Team

 

30 Minute Coffee Break

 

11:00 am – 12 Noon
Seizures in Angelman Syndrome
AS Clinic Neurologist Panel

 

12 Noon – 1:15 pm
Lunch on your own

 

1:15 – 2:30 pm  
GI Issues Neurobehavioral
Approaches I
AS Genetics 101
2:45 – 4:00 pm  
LGIT & Ketogenic Diets Neurobehavioral
Approaches II
Medical Emergencies and Preparedness

 
15 Minute Break

 

4:15 – 5:30 pm  
Anxiety & Challenging
Behaviors
Sleep Issues
Eating & Food-Seeking Behaviors

 

5:30 – 6:45 pm
Dinner on your own

 

Evening Drop in Sessions
(more information to come)

 

Friday, July 26

8:30 am – 5:30 pm
ASF Family Conference Registration Desk Open

7:15 – 8:45 am
Breakfast on your own

9:00 am – 3:00 pm
Children’s Activities (Must sign up by July 1 through Conference registration)
Children, Individuals with AS and their care providers will visit The Louisville Zoo. Cost is $25/person.

 

Sessions

ADULT SUPPORTS & SERVICES

8:30 AM
Landscape of resources for Adults with Complex Neurodevelopmental Disorders
Donovan Fornwalt, CEO of Kentucky Council of Developmental Disabilities

 

9:30 AM
Chipping Away at the Mountain: How and Where to Start, Where to Go, How to Get There. Your Action Plan.

 

15 Minute Break

 

10:45 AM
How to Find, Hire, Train & Retain Careproviders

 

12:00 Noon
Lunch on your own

 

1:15 PM
Housing Options

 

15 Minute Break

 

2:45 – 4:00 PM  
Life Away from Home:
Day Programs
& Employment
Living a Self-Determined Life at Home & In the Community

 

4:15 PM
Letting Go, Trust, POA, MPOA, Continued Involvement, Independence: A How-To for Parents

COMMUNICATIONS

8:30 AM
I Do, We Do, You Do: Communication in Action

 
9:30 AM
Part 1- Communication, Language & Literacy: Holistic approach including gesturing dictionary, modeling communication without a device, supportive decision making with and without a device

 

15 Minute Break

 

10:45 AM
Part 2: Communication, Language & Literacy

 

12 Noon
Lunch on your own

 

1:15 PM
How do families sustain and practice and AAC?

 

15 Minute Break

 

2:45 PM
Partnering with schools or agencies

 

4:15 PM
Communication in Action: Hands-on, in-depth experience session

 

Saturday, July 27

7:15 – 8:30 am
Breakfast on your own

 

Sessions

8:30 – 9:45 am
Advocating for your Child
at IEP Meetings
Government Benefits & Resources Special Needs Trusts & Life Vision Planning

 

10:00 – 11:15 am
IEP Goals & Objectives Telling your Story: Effective Advocating
Special Needs Trusts & Life Vision Planning (cont’d)

 

15 Minute Break

 

11:30 am – 12:30 pm
Now What? Bringing it all Together: What We’ve Learned & Where to Go from Here?

 

12:30 pm
Closing Session

 

The 2019 ASF Conference will take place at the:

Louisville Marriott Downtown
280 W Jefferson St, Louisville, KY 40202

Marriott Louisville Downtown

Room rate: $159/night + tax

1-800-533-0127
Group name: Angelman Syndrome

Hotel space books up as the conference gets closer.  Make sure to reserve your room as soon as possible to ensure you will be in the same hotel as the conference.

A Few Highlights of the Louisville Marriott Downtown

Convenient meeting and gathering spaces in the hotel
lobby of the Louisville Marriott Downtown  
click to enlarge

Dining in the hotel:
Porch Kitchen & Bar
Starbucks
10 more restaurants located within a half mile

Fitness Center:
24 hour fitness center
indoor pool

Close to local attractions. Within a half mile from:
Muhammad Ali Center
Louisville Slugger Museum
Waterfront Park
Louisville Science Center
See the full list of attractions

Scholarships

ASF Scholarships
The ASF will be offering a limited number of scholarships to aid families who may not otherwise be able to attend.  Complete the Scholarship Application now.

Pacific Northwest ASF Scholarship
The PNWASF is offering a $1,000 scholarship to a member/family in the OR, WA or AZ region to apply towards their expenses to attend the Conference. Deadline to apply – April 20. 

See the PNWASF Scholarship Form for more information and to apply.

Budget Planner

Download our Budget Planning Worksheet and start planning your trip.